Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 8, 2001, 8:27 PM MDT for Douglas County, Jefferson County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 8, 2001, 8:27 PM MDT (02:27 UTC)
- Expired
- Jun 8, 2001, 9:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Douglas County, CO, Jefferson County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 3331 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 090228 SVRDEN COC035-059-090300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 827 PM MDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DOUGLAS COUNTY IN NORTHEAST COLORADO SOUTH CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO * UNTIL 900 PM MDT * AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF SPRUCEWOOD...OR ABOUT 31 MILES SOUTHWEST OF DENVER...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...DECKERS AND SPRUCEWOOD. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3937 10530 3924 10530 3924 10512 3937 10512 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:25 PM MDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 8, 3:25 PM MDT, 5 hours 2 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 250 PM MDT FRI JUN 8 2001 SHORT TERM DISCUSSION: RADAR IS CURRENTLY SHOWING A DENVER CYCLONE GOING WITH A DECENT BOUNDARY PUSHING NORTHWARD INTO AND EAST OF THE DENVER METRO AREA. A COUPLE CELLS ARE GOING UP DUE TO IT...BUT SO FAR COVERAGE IS ISOLATED. LAPS DATA STILL SHOWS PLENTY OF CIN TO OVER COME ACROSS MOST OF THE PLAINS. AT THE SURFACE...DEW POINTS REMAIN IN THE 50S. THE RADAR SHOWS LITTLE YET IN THE MOUNTAINS. THIS IS LITTLE IN THE SYNOPTIC SCALE TO AID IN CONVECTION. CONSIDERING CURRENT SITUATION AND LAST EVENINGS SCENE...WILL GO WITH 10-20% POPS IN ALL AREAS. LONG TERM DISCUSSION: THE UPPER RIDGE STAYS OVER THE FORECAST AREA THROUGH SUNDAY WITH WEAK WESTERLY FLOW ALOFT. MODEL SHOW SOME MOISTURE AROUND IN THE LOWER LEVELS ON SATURDAY...BUT LESS ON SUNDAY. GRIDS SHOW A THETA-E AXIS AND WITH DECENT CAPES REMAINING OVER THE PLAINS ON SATURDAY. AGAIN...LESS ON SUNDAY. CROSS SECTIONS SHOW LAPSE RATES TO BE FAIRLY STEEP BOTH AFTERNOONS...BUT THE BETTER POTENTIAL INSTABILITY IS ON SATURDAY. IN THE SYNOPTIC SCALE...THERE IS LITTLE TO NO IN THE WAY OF ANY FORCING. THE WATER VAPOR PICTURES DO SHOW A LITTLE ENERGY UPSTREAM OVER AND NEAR THE PACIFIC COAST. THIS COULD BE HERE FOR SATURDAY AFTERNOON/EVENING. WILL NEED LIMITED POPS IN FOR SATURDAY AFTERNOON/EVENING...LESS TO NONE ON SUNDAY. FOR TEMPERATURES...GRIDS SHOW A 3.5 TO 5.0 C WARM-UP FOR HIGHS ON SATURDAY...THEN LITTLE CHANGE ON SUNDAY. IN THE EXTENDED PERIOD...GRIDS SHOW SOUTHWESTERLY FLOW ALOFT ON MONDAY...WITH AND UPPER TROUGH MOVING OVER US FOR TUESDAY THROUGH THURSDAY. NORTHWESTERLY FLOW ON FRIDAY. A COLDER AIRMASS IS PROGGED INTO THE FORECAST AREA LATE TUESDAY/EARLY THURSDAY. CONSIDERING THE TIME OF YEAR WILL KEEP CHANCE IN FROM TUESDAY ONWARD. RJK .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:14 PM MDT | Tornado Warning | BOU | Lincoln | 46 min |
| Jun 9, 2:31 PM MDT | Tornado Warning | BOU | Lincoln | 44 min |
| Jun 9, 3:17 PM MDT | Tornado Warning | BOU | Lincoln | 43 min |
| Jun 9, 4:01 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 39 min |
| Jun 9, 4:39 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.